A 33-year-old female asked:
Disclaimer

i have been using nuvaring for years and never experienced dark brown discharge 2 weeks before my period is scheduled to come. i am extremely tired and it is hard to concentrate. i did leave the ring in week longer and had unprotected sex within that time

1 doctor answer
Dr. Parul Krishnamurthy
33 years experience Obstetrics and Gynecology
Can happen: Most likely due to you leaving the ring longer than advised. Do a pregnancy test 7-10 days after unprotected intercourse episode to be sure
Answered on Feb 1, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Julie Abbott
44 years experience Preventive Medicine
Yes: Not allowing the one week break from the estrogen and progestin in the Nuvaring can and usually will alter bleeding and cramping patterns. The brown d ... Read More
A female asked:
Dr. Stephen Richards
41 years experience Obstetrics and Gynecology
Low dose contracep: The low dose of estrogen didn't stimulate your lining as much this month. This is not uncommon is you have used it as directed. No worries.
A 28-year-old female asked:
Dr. Carla Enriquez
49 years experience Pediatrics
Yes. : Unlikely you were pregnant. Carry on according to schedule.
A 27-year-old female asked:
Dr. Christina Adberg
25 years experience Obstetrics and Gynecology
Not exactly normal: At your age, I am not alarmed, and occasional menstrual irregularities are quite common on hormonal birth control. So if this month is the only time t ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month